MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 2MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 2MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002010S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.  additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported, during deflation, that the saber 2 mm 10 cm 90 balloon catheter was leaking fluid.There was no patient injury. the fluid that came out of the balloon was green colored.This occurred 2 times already.Customer would like to know the reason and where the color comes from.Saber balloon has been intact so far.Balloon is not available.But the liquid and the inflation device are available for testing and will be returned.The device was prepped according to the instruction for use (ifu) with no difficulty noted.The device didn't leaked during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.Solutrast 200 is the contrast media used with a 50:50 saine ratio.A merit medial inflator device was used; which was used successfully with other devices.There were no resistance/friction while inserting the balloon through the rotating hemostatic valve, guide catheter, or advancing the balloon catheter through the vessel. there were no difficulty crossing the lesion.The catheter has never been in an acute bend.The target lesion was the poplitea artery.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.  however, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During deflation the saber 2mm x 10cm 90cm balloon catheter was leaking fluid.There was no patient injury.The fluid that came out of the balloon was green colored.This occurred two times already.The customer would like to know the reason and where the color comes from.Saber balloon has been intact so far.The device was prepped according to the instruction for use (ifu) with no difficulty noted.The device didn't leaked during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.Solutrast 200 is the contrast media used with a 50:50 saline ratio.A merit medial inflator device was used; which was used successfully with other devices.There were no resistance/ friction while inserting the balloon through the rotating hemostatic valve, guide catheter, or advancing the balloon catheter through the vessel.There were no difficulty crossing the lesion.The catheter has never been in an acute bend.The target lesion was the popliteal artery.The product was not returned for analysis.A non-cordis indeflator and syringe were returned.Per visual analysis no anomalies were noted in the returned devices.A device history record (dhr) review of lot 17464158 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during negative prep¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural or handling factors may have contributed to the reported event.According to the instructions for use ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Purge the air from the inflation device.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 2MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6513154
Report Number9616099-2017-01050
Device Sequence Number13592136
Product Code LIT
UDI-Device Identifier20705032068359
UDI-Public20705032068359
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number48002010S
Device Catalogue Number48002010S
Device Lot Number17464158
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date04/26/2017
05/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1